Botox for Migraine
- Asked by Huntsville in Huntsville, AL
- 2 years ago
I've been having severe chronic daily head pain due to occipital and trigeminal neuralgia for most of my life. I am seriously considering Botox as my next pain relief option. However, I am a 23 year old female and don't really have any wrinkle problems. I still want to look like myself, and not like I've had any cosmetic work done. Will the pain relief injection points produce any undesired cosmetic facial changes?
Botulinum toxin (dysport and botox) migraines and trigeminal neuralgia
Altough botulinum toxin may help migraine sufferers, I am not aware of its use for trigeminal neuralgia which is primarily a sensory nerve and not a motor nerve or vasospastic condition
Botox can treat migraines
Botox can be used for migraines in certain situations. Botox is a branded botulinum toxin that causes the muscle to relax, so when properly used in the right situations, it can relieve the pressure of a migraine. In any case when you are ready to undergo any medical procedure, it is best to have a consultation with a board certified doctor or dermatologist who you trust. They will give you the honest answers for your unique situation (your starting point, your objectives and your budget). At the Victoria Park Medispa, we take off the consultation fee from any appointment booked, therefore reducing a client’s risk of having a treatment performed without taking the time to think about what they really want. Any esthetic tool needs to be in the right hands, to achieve the best possible results.
Botox for migraines
While I do not inejct Botox for migraines, there are a nubmer of neurologists that do. It has been shown to help many patients who suffer with migraines.
Botox for neurological uses usually do not change the cosmetic appearance
See a board-certified neurologist who has experience with Botox injections for migraines. The injections should not affect muscles of the face that would change the cosmetic appearance.
Consult Your Neurologist Before Considering Botox for Migraine
Trigeminal and Occipital Neuralgia is a different type of headache than common migraine. Botox was recently approved for the treatment of migraine but at this point there is simply no reliable data to suggest that Botox has any place in the treatment of neuralgias. I would recommend that you discuss the possibility of Botox injections with your Neurologist.
Botox and Headaches
Regarding: "Botox for Migraine
I've been having severe chronic daily head pain due to occipital and trigeminal neuralgia for most of my life. I am seriously considering Botox as my next pain relief option. However, I am a 23 year old female and don't really have any wrinkle problems. I still want to look like myself, and not like I've had any cosmetic work done. Will the pain relief injection points produce any undesired cosmetic facial changes?"
We have a tendency to call every headache a migraine. That is NOT the case. There are over 150 different types of headaches divided by neurologists into different classes of headaches of which Migraines are but a single class.
Unfortunately, for patients but great for Allergan, Botox has become the duct tape of Medicine. It began as a treatment of severe spastic disorders from which it expanded to smooth wrinkles and be used for voice box spasms, excessive sweating, use in anal fissures and now has MANY unsanctioned off-label uses.
Before you allow yourself to be injected with Botox for your headaches, I would suggest you see a Neurologist who specializes in Headaches and let him recommend the best treatment for you AFTER you were properly diagnosed.
Dr. Peter Aldea
Botox for Migraine
No relationship i the injection of BOTOX in pain release points. Seek either a derm. PS, or even a neurologist to inject you. This may be insurance covered. From MIAMI Dr. Darryl j. Blinski
BOTOX for Migraine is not a cosmetic treatment!!
WIth such severe constant migraines, I would recommend that you consult a university based neurologist to help manage your migraines. The academic doctors don't cut corners and tend to look under every stone to try to figure out why you are have the headaches and how best to treatment. The BOTOX treatment should not be a first choice. Because of the way the treatment is done, and the dose of the BOTOX that may be used, yes there can be significant side effects including systemic side effect with difficulty swallowing, and cosmetic issues. These side effects are weighed against the benefits when the treatment does relieve the headaches. However, if your migraines are severe enough, this treatment is a consideration. It is not administered by cosmetic surgeons but neurologists.
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.